Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had hay fever. Have been prescribed propranolol. Came to know about the side effects of the medicine. Can continue the medicine or not?

Hey iv been prescribed propranolol but my doctor said nothing about possible problems with my hay fever, I'm on 10mg twice a day, taken 1 so far and was feeling a bit breathless so I checked the side effects and it mentions that it shouldn't be used if you have hay fever, can you give me any advice about this? If it's a high risk or not?
Asked On : Tue, 16 Apr 2013
Answers:  2 Views:  233
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Your symptom could be a part of hay fever itself.
Propronolol is a non-selective beta-blocker and has the potential to cause bronchospasm in some / your dose is very small indeed and may not be causative.
It is not clear why it was prescribed at the first instance - you may stop it or change to a selective one, if it is a must / Discuss with your doctor

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 16 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Sunil 's  Response
Thanks for posting your query.
Propranolol is beta blocker anti-hypertensive drug may be used in many conditions. It is contraindicated in patients with Asthma or allergic condition that cause difficulty in breathing and it can worsen the condition by narrowing airways.
You can take propranolol in hay fever according to your doctor's advice, if you feel difficulty in breathing then discontinue it and contact your doctor.
Hope it helps.
Take Care!
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor